MAUDE Adverse Event Report: AESCULAP AG VEGA SYSTEM® PS+; KNEE ENDOPROSTHETICS

AESCULAP AG VEGA SYSTEM® PS+; KNEE ENDOPROSTHETICS
Model Number NX221
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Event or Problem Description
An outside law firm reported that a patient experienced ongoing issues involving a right knee prosthesis.According to operative records, the patient underwent a right total knee arthroplasty on (b)(6) 2022, for avascular necrosis (avn) of the lateral tibial plateau.The procedure utilized aesculap vega components which were cemented using palacos cement.The operative report indicated the procedure was completed without reported intraoperative complications, and the knee demonstrated full extension and flexion with central patellar tracking at the conclusion of surgery.At a follow-up visit on (b)(6) 2023, the patient reported continued pain and discomfort, as well as weakness involving the quadriceps.Radiographs of the knee were obtained, and quadriceps weakness was noted on examination.At a subsequent follow-up on october 22, 2024, the patient reported pain and discomfort involving the right knee.Physical examination documented instability of the knee joint, and the patient reported falls and functional difficulties.Revision surgery was discussed.During a follow-up visit on (b)(6) 2025, the patient continued to report instability and recurrent falls.Examination documented medial and lateral laxity, with worsening symptoms.Revision of the right knee arthroplasty was recommended.On (b)(6) 2026, the patient reported worsening right knee symptoms, including increased pain and instability.During a preoperative evaluation on (b)(6) 2026, the patient continued to report pain and instability and was preparing for revision surgery.On (b)(6) 2026, the patient underwent revision right total knee arthroplasty.According to the operative report, the preoperative diagnosis was failed right total knee replacement.Intraoperative findings documented loosening of the femoral component, which had separated completely from the cement interface and was removed without difficulty.The tibial component remained stable.The original components were revised using another manufacturers revision knee system.No intraoperative complications were reported.This report is filed under ais reference (b)(4).

Brand Name
VEGA SYSTEM® PS+
Common Device Name
KNEE ENDOPROSTHETICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key25448579
Report Number3005673311-2026-00105
Device Sequence Number5763999
Product Code JWH
UDI-Device Identifier04046963811198
UDI-Public(01)04046963811198
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/09/2026
Report Date (Section F) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNX221
Device Catalogue NumberNX221
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/15/2026
Event Location Hospital
Date Report to Manufacturer05/15/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/09/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Date Report Sent to FDA06/09/2026